Oklahoma, 2015

Hail in Oklahoma, June 19, 2015

June 19, 2015 · NWS OUN · 1 event in 1 county or zone

A few storms formed along a residual boundary in southwest Oklahoma on the 19th, producing some marginally severe hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A few storms formed along a residual boundary in southwest Oklahoma on the 19th, producing some marginally severe hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 19, 1:34 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Jun 19, 1:34 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
234 PM CDT FRI JUN 19 2015

.DISCUSSION...
A FEW ISOLATED DIURNAL STORMS AND SHOWERS WILL BE POSSIBLE
THROUGH SUNSET TONIGHT ALONG WEAK SFC CONVERGENCE ZONES ACROSS
WESTERN N TX/SW OK...AND PERHAPS CENTRAL OK NEAR I35. ONE STORM
HAS JUST COLLAPSED NEAR THE KNOX AND BAYLOR CO LINE. A WIND THREAT
COULD ACCOMPANY ANY STRONGER STORMS.

FOR TOMORROW...A COLD FRONT WILL MOVE INTO NORTHERN KS DURING THE
AFTERNOON. VERY WARM TEMPS WILL DEVELOP JUST AHEAD OF IT ACROSS
EXTREME NORTHERN/NW OK. A MID LEVEL RIDGE WILL EXTEND EASTWARD BY
SUNDAY AND MONDAY. WARM AND DRY CONDITIONS WILL CONTINUE THROUGH
EARLY NEXT WEEK AS THE RIDGE MOVES OVERHEAD. HEAT INDEX VALUES IN
THE UPPER 90S AND TRIPLE DIGITS WILL BE COMMON FOR MOST OF THE FA
THROUGH NEXT WEEK...ESPECIALLY ALONG AND EAST OF I35. RAIN CHANCES
MAY FINALLY RETURN TO AT LEAST THE NORTHERN/NE PORTION OF THE FA
TOWARDS DAY 7 AS MID LEVEL NW FLOW DEVELOPS OVER THE PLAINS...WITH
THE RIDGING RETURNING TO THE WESTERN CONUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  93  71  92 /  10   0   0   0
HOBART OK         71  97  71  95 /  10   0   0   0
WICHITA FALLS TX  72  95  72  94 /  20   0   0  10
GAGE OK           71  98  71  96 /   0   0   0   0
PONCA CITY OK     73  96  74  96 /  10   0   0   0
DURANT OK         72  90  73  91 /  10   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

08/03
Hazardous weather outlook, Jun 19, 11:20 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1220 PM CDT FRI JUN 19 2015

OKZ004>048-050>052-TXZ083>090-201000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1220 PM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.FLOODING...
RECORD AND NEAR RECORD RIVER FLOODING ARE OCCURRING IN PARTS OF
SOUTHERN AND CENTRAL OKLAHOMA. SOUTH CENTRAL OKLAHOMA WILL ALSO
CONTINUE TO EXPERIENCE AREAS OF NON-RIVER FLOODING THROUGH TODAY.

.THUNDERSTORMS...
A FEW THUNDERSTORMS MAY DEVELOP DURING THE MID TO LATE AFTERNOON...
ESPECIALLY ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
HEAVY RAIN...GUSTY WINDS... AND SMALL HAIL WILL BE POSSIBLE WITH
ANY STORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.FLOODING...
SOME RIVERS IN SOUTH CENTRAL AND SOUTHEASTERN OKLAHOMA WILL
REMAIN IN FLOOD THROUGH THE WEEKEND.

.HEAT...
HIGH RELATIVE HUMIDITIES AND VERY WARM TEMPERATURES WILL COMBINE
FOR AFTERNOON HEAT INDICES REACHING THE UPPER 90S TO LOWER 100S
ACROSS THE REGION SATURDAY AND SUNDAY AFTERNOON.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ

In the hours before

Special weather statement, Jun 19, 3:17 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
417 PM CDT FRI JUN 19 2015

OKZ037-038-192145-
COMANCHE OK-TILLMAN OK-
417 PM CDT FRI JUN 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMANCHE AND EAST CENTRAL
TILLMAN COUNTIES UNTIL 445 PM CDT...

AT 416 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
CHATTANOOGA...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3452 9882 3478 9864 3461 9838 3441 9863
      3441 9865
TIME...MOT...LOC 2116Z 217DEG 15KT 3452 9868

30
Special weather statement, Jun 19, 4:17 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
517 PM CDT FRI JUN 19 2015

OKZ034>036-192245-
GREER OK-KIOWA OK-JACKSON OK-
517 PM CDT FRI JUN 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER...SOUTHWESTERN
KIOWA AND NORTHEASTERN JACKSON COUNTIES UNTIL 545 PM CDT...

AT 515 PM CDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED FROM NEAR
ALTUS AIR FORCE BASE NORTH TO WARREN... BLAIR AND MANGUM...MOVING
NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS OF40 TO 50 MPH...
BRIEF VERY HEAVY RAINFALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3457 9921 3459 9950 3494 9952 3488 9897
TIME...MOT...LOC 2215Z 204DEG 23KT 3468 9927

30

The radar

The Altus AFB radar (KFDR), 43 km away, was scanning. The volume nearest the first event began at 22:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jackson

When
June 19, 4:35 PM CST
Where
Jackson County, 1.14 mi E of Friendship
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
34.700, -99.210

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586082.